Virtual Library

Start Your Search

Tae Hoon Kim



Author of

  • +

    P3.CR - Case Reports (Not CME Accredited Session) (ID 984)

    • Event: WCLC 2018
    • Type: Poster Viewing in the Exhibit Hall
    • Track:
    • Presentations: 1
    • Moderators:
    • Coordinates: 9/26/2018, 12:00 - 13:30, Exhibit Hall
    • +

      P3.CR-16 - A Case of Toxic Hepatic Event Occurring in Combination Treatment with Nivolumab and Anti-Tuberculosis in Advanced Lung Cancer (ID 14387)

      12:00 - 13:30  |  Presenting Author(s): Tae Hoon Kim

      • Abstract

      Background

      Nivolumab, an immune checkpoint inhibitor, has been considered one of the standard treatments for previously treated advanced non-small-cell lung cancer. There is a not well known about the treatment and complications of tuberculosis in advanced lung cancer patients treating with nivolumab. We report a new case, toxic hepatic event occurring in combination treatment with nivolumab and anti-tuberculosis in advanced lung cancer patient.

      a9ded1e5ce5d75814730bb4caaf49419 Method

      The patient was 60-year-old man with advanced lung cancer. He had been treated for lung cancer stage IV by nivolumab for 15 months. Chest computed tomography showed a new developed wedge shaped consolidation in right upper lobe posterior segment. However, there was grossly no interval change of residual tumoral lesion in left upper lobe. Nivolumab treatment was discontinued to confirm metastasis. In bronchoscopic examination, we found endobronchial mass like lesion in right upper lobe anterior segment posterior portion, and bronchoscopic biopsy was done for pathologic diagnosis. The specimen showed chronic granulomatous inflammation with necrosis, suggestive of tuberculosis, but PAS and AFB stains was negative. However, Mycobacterium tuberculosis polymerase chain reaction (TB-PCR) revealed positive finding, so the new consolidative lesion was confirmed as pulmonary tuberculosis infection, not metastasis. The patient began receiving anti-tuberculosis treatment.

      4c3880bb027f159e801041b1021e88e8 Result

      After 1 month anti-tuberculosis treatment, he complained no adverse effect and the laboratory finding was normal range. Thus, he resumed nivolumab treatment. However, abnormalities in liver function tests (LFT) were observed after 2 weeks nivolumab treatment. Anti-tuberculosis medication and nivolumab was discontinued for control the elevated LFT. In further evaluation, he was likely to be drug-induced toxic hepatitis, and no other causative factor was found to affect hepatic function.

      8eea62084ca7e541d918e823422bd82e Conclusion

      This is the first report of toxic hepatic event occurring in combination treatment with nivolumab and anti-tuberculosis in lung cancer patient. Anti-PD L1 antibody immunotherapy is known to upregulate the immune response against micro-organisms, but the patient was infected with the pulmonary tuberculosis. Although the mechanism is unknown, nivolumab combination treatment seems to increase the risk of toxic hepatitis in tuberculsis treatment. Thus, we should pay attention to liver function changes in combination treatment with nivolumab and anti-tuberculosis.

      6f8b794f3246b0c1e1780bb4d4d5dc53